Alert archive / California / Wind Advisories in 2011

Wind Advisory 1, NWS Hanford, CA

January 1, 2011

NWS Hanford, CA issued this wind advisory at Jan 1, 2011, 9:15 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2011, 9:15 PM PST (05:15 UTC)
Expired
Jan 2, 2011, 11:09 AM PST
In force
14 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WWUS76 KHNX 020515
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
915 PM PST SAT JAN 1 2011

...GUSTY WINDS AT THE BASE OF THE GRAPEVINE...

.A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST IS
PRODUCING A SOUTHERLY FLOW OVER THE KERN COUNTY MOUNTAINS. THESE
WINDS ARE DOWNSLOPING THROUGH THE GRAPEVINE INTO THE FAR SOUTH END
OF THE SAN JOAQUIN VALLEY.

CAZ092-021315-
/O.NEW.KHNX.WI.Y.0001.110102T0515Z-110103T0000Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
915 PM PST SAT JAN 1 2011

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST SUNDAY FOR THE
FAR SOUTH END OF THE SAN JOAQUIN VALLEY INCLUDING THE BASE OF THE
GRAPEVINE... 

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE FAR SOUTH END OF THE SAN JOAQUIN VALLEY INCLUDING
THE BASE OF THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 4 PM PST
SUNDAY.

A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST IS
PRODUCING A SOUTHERLY FLOW OVER THE KERN COUNTY MOUNTAINS. THESE
WINDS ARE DOWNSLOPING THROUGH THE GRAPEVINE INTO THE FAR SOUTH END
OF THE SAN JOAQUIN VALLEY.

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: GUSTY WINDS WILL CONTINUE OVERNIGHT AND THROUGH THE DAY
  SUNDAY. 

* LOCATIONS INCLUDE: FROM THE BASE OF THE GRAPEVINE NORTH TO THE
  SPLIT OF INTERSTATE 5 AND HIGHWAY 99.

* IMPACTS: GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
2 follow-up statements
157 
WWUS76 KHNX 021258
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
458 AM PST SUN JAN 2 2011

...GUSTY WINDS AT THE BASE OF THE GRAPEVINE...

.A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST IS
PRODUCING A SOUTHERLY FLOW OVER THE KERN COUNTY MOUNTAINS. THESE
WINDS ARE DOWNSLOPING THROUGH THE GRAPEVINE INTO THE FAR SOUTH
END OF THE SAN JOAQUIN VALLEY.

CAZ092-022100-
/O.CON.KHNX.WI.Y.0001.000000T0000Z-110103T0000Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
458 AM PST SUN JAN 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE GRAPEVINE...

A WIND ADVISORY FOR THE GRAPEVINE REMAINS IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON IN THE FAR SOUTH END OF THE SAN JOAQUIN
VALLEY.

* WINDS: SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* LOCATIONS INCLUDE: THE BASE OF THE GRAPEVINE NORTH TO THE SPLIT
  OF INTERSTATE 5 AND HIGHWAY 99.

* IMPACTS: GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
381 
WWUS76 KHNX 021909
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1109 AM PST SUN JAN 2 2011

CAZ092-022015-
/O.CAN.KHNX.WI.Y.0001.000000T0000Z-110103T0000Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
1109 AM PST SUN JAN 2 2011

...WIND ADVISORY IS UPGRADED TO A HIGH WIND WARNING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS UPGRADED THE WIND
ADVISORY TO A HIGH WIND WARNING FOR THE SOUTHEAST SAN JOAQUIN
VALLEY.

$$

CAZ095-030000-
/O.NEW.KHNX.HW.W.0001.110102T1909Z-110103T0000Z/
KERN COUNTY MOUNTAINS-
1109 AM PST SUN JAN 2 2011

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR
THE GRAPEVINE...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. 

* WINDS: SOUTH 50 TO 60 MPH WITH GUSTS TO NEAR 90 MPH.

* TIMING: THROUGH THE AFTERNOON HOURS.

* LOCATIONS INCLUDE: INTERSTATE 5 FROM FORT TEJON DOWN TO THE I-5
  HIGHWAY 99 INTERSECTION.

* IMPACTS: DANGEROUS DRIVING CONDITIONS, NEAR ZERO VISIBILITY IN
  BLOWING DUST. AIRBORNE OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 1, 8:45 PM PST, 30 minutes earlier.

Area forecast discussion, Jan 1, 8:45 PM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
845 PM PST SAT JAN 1 2011

.SYNOPSIS...
VALLEY RAIN AND HIGHER ELEVATION SNOW EXPECTED OVER THE WEEKEND.
HIGH PRESSURE TAKES OVER BY MID WEEK, PRODUCING CLEAR SKIES WITH
PATCHY MORNING FOG AND SLIGHTLY WARMER TEMPERATURES FOR THE SAN
JOAQUIN VALLEY.

&&

.DISCUSSION...
SATELLITE LOOPS SHOW THE UPPER-LEVEL LOW NEAR 38N/128W...WEST OF THE
NORTHERN CALIFORNIA COAST. THE LOW HAS BEEN SPINNING LIGHT TO
MODERATE PRECIPITATION INTO THE CENTRAL CALIFORNIA INTERIOR...MAINLY
FROM FRESNO COUNTY SOUTH AT THIS TIME. BY 03Z SUNDAY /200 PST
SATURDAY/...THE VISALIA MUNICIPAL ALREADY HAD RECEIVED 0.20 INCH OF
RAIN.

SPOTTER...CHP AND MEDIA REPORTS INDICATE THAT SNOW IS FALLING DOWN
TO AROUND 2700 FEET IN THE KERN COUNTY MOUNTAINS...AND STICKING AT
THE 3000 FOOT LEVEL. THE SNOW LEVELS HAVE LOWERED FASTER THAN
ANTICIPATED...AND HAVE UPDATED THE FORECAST TO REFLECT LOWER SNOW
LEVELS TONIGHT AND SUNDAY.

SATELLITE LOOPS SHOW THE SUBTROPICAL MOISTURE FETCH ASSOCIATED WITH
THIS SYSTEM TO BE LESS ORGANIZED THAN 24 HOURS EARLIER. HOWEVER...THE
NEW 00Z NAM STILL FORECASTS A QPF FOR FRESNO OF 1.16 INCH...1.33
INCH FOR MERCED...AND 1.73 INCH FOR YOSEMITE VALLEY. THE NAM ALSO
FORECASTS A QPF FOR GIANT FOREST OF 3.61 INCHES...NEARLY ALL OF
WHICH SHOULD FALL AS SNOW FOR AN ACCUMULATION OF AROUND 3 FEET. THE
NAM FORECASTS THE HEAVIEST PRECIPITATION TO FALL FROM 06Z SUNDAY TO
06Z MONDAY /2200 PST SATURDAY-2200 PST SUNDAY/...SO THE TIMING OF
THE WINTER STORM WARNINGS AND THE FLOOD WATCHES LOOK TO BE ON TRACK.

SPC HAS THE FAR WEST SIDE OF THE SAN JOAQUIN VALLEY /WEST OF THE
INTERSTATE 5 CORRIDOR/ UNDER A GENERAL RISK OF THUNDERSTORMS. THE
NEW NAM-12 KEEPS SURFACE-BASED CAPE WEST OF THE HANFORD WARNING/
FORECAST AREA...AND SURFACE-COMPUTED LIFTED INDEXES OVER THE CENTRAL
AND SOUTHERN SAN JOAQUIN VALLEY REMAIN POSITIVE. THERE IS A SLIGHT
CHANCE THAT A COASTAL THUNDERSTORM MAY DRIFT OVER THE TEMBLORS OR
DIABLO RANGE...BUT ANY ORGANIZED CONVECTION SHOULD REMAIN WEST OF
THE CENTRAL CALIFORNIA INTERIOR.

&&

.PREV DISCUSSION... /ISSUED 324 PM PST SAT JAN 1 2011/
WATER VAPOR SATELLITE IMAGERY SHOWS THE UPPER LOW MOVING SOUTHEAST
TO JUST INSIDE OF 40N/130W OFF THE NORCAL COAST THIS AFTERNOON. A
HEALTHY PLUME OF MOISTURE ALONG WITH UPPER DIFLUENCE HAS LED TO AN
OUTBREAK OF SHOWERS OVER CENTRAL CALIFORNIA AND THIS ACTIVITY
SHOULD INCREASE THROUGH THE NIGHT AS THE LOW GRADUALLY SLIDES
SOUTHEAST. HAVE UPGRADED THE WINTER STORM WATCH FOR THE SOUTHERN
SIERRA NEVADA TO A WARNING BEGINNING AT MIDNIGHT TONIGHT. QPF FOR
THE SIERRA NEVADA RANGES FROM 1.5 TO 2.5 INCHES FOR THE POTENTIAL
OF AROUND A FOOT OF SNOWFALL AROUND 5000 FEET AND AS MUCH AS 3
FEET OF SNOW OVER THE HIGH COUNTRY. THE WATCH FOR THE KERN COUNTY
MOUNTAINS HAS ALSO BEEN UPGRADED TO A WARNING BEGINNING AT NOON
SUNDAY...WITH UP TO 1 INCH QPF FORECAST. THE SNOW LEVEL IS
EXPECTED TO BE LESS THAN 3000 FEET AT TIMES SO THE WARNING WAS
ISSUED FOR ELEVATIONS ABOVE 2000 FEET. THIS WILL RESULT IN
ACCUMULATING SNOWFALL WELL DOWN TO PASS LEVELS FOR THE END OF THE
HOLIDAY WEEKEND LEADING TO HAZARDOUS TRAVEL CONDITIONS. A COLD
NORTHEAST SURFACE FLOW INTO THE HIGH DESERT HAS RESULTED IN A VERY
CHILLY DAY TODAY WITH TEMPERATURES MAINLY IN THE UPPER 30S. THIS
COLD AIRMASS HAS WARRANTED THE ISSUANCE OF A WINTER STORM WATCH
FOR THE KERN COUNTY DESERTS FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTN WITH THE SNOW LEVEL AROUND 2500 FEET. QPF AROUND A HALF INCH
SUGGESTS FROM 4 TO 8 INCHES OF SNOW ABOVE 3000 FEET AND PERHAPS 2
TO 5 INCHES DOWN THE DESERT FLOOR. AGAIN...POTENTIALLY MAKING FOR
VERY HAZARDOUS TRAVEL CONDITIONS. SAN JOAQUIN VALLEY RAINFALL IS
EXPECTED TO BE FROM 0.5 TO 1 INCH WITH 1-2 INCHES INTO THE
FOOTHILLS. GIVEN THE STILL SATURATED GROUND IN MANY AREAS...A
FLOOD WATCH IS IN EFFECT FROM 6 PM TONIGHT THROUGH LATE SUNDAY
NIGHT. THE LOW IS PROGGED TO STRADDLE THE CENTRAL CALIFORNIA COAST
SUNDAY AFTERNOON BRINGING A SLIGHT THREAT OF THUNDERSTORMS TO
MAINLY COASTAL AREAS. BUT THIS NEEDS TO BE WATCHED IN CASE THE LOW
WERE TO SHIFT A LITTLE FARTHER INLAND FOR INCREASED INSTABILITY
OVER OUR AREA. THE LOW IS SLOW TO EXIT WITH SHOWERS LIKELY TO
CONTINUE OVER THE KERN COUNTY MOUNTAINS AND DESERT ON MONDAY. SOME
MODEL UNCERTAINTY REMAINS BEYOND MONDAY BUT THE GENERAL IDEA IS
FOR A DRYING TREND AS A WEAK TROUGH/LOW SETTLES OVER SOCAL AND
RIDGING BUILDS IN TO THE NORTH FOR A QUASI REX BLOCK PATTERN.

&&

.AVIATION...
WIDESPREAD IFR IN MOUNTAIN OBSCURATIONS OVER THE SOUTHERN SIERRA
NEVADA AND TEHACHAPI MOUNTAINS. ELSEWHERE MAINLY VFR WITH AREAS OF
MVFR IN CLOUDS AND PRECIPITATION THROUGH 06Z MONDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM NOON SUNDAY TO 6 PM PST MONDAY ABOVE
2000 FEET FOR THE THE KERN COUNTY MOUNTAINS /CAZ095/.

WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON FOR THE KERN COUNTY DESERTS /CAZ098-099/.

FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS /CAZ089>094/.

FLOOD WATCH THROUGH LATE SUNDAY NIGHT BELOW 3000 FEET FOR THE
KERN COUNTY MOUNTAINS /CAZ095/.

WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 10 AM PST MONDAY
FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE NATIONAL PARK SOUTH
TO THE KERN COUNTY LINE /CAZ096-097/.

&&

PUBLIC...SANGER
AVN/FW...DS
SYNOPSIS...WP
PREVIOUS DISCUSSION...DCH

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 1, 8:59 PM PST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
859 PM PST SAT JAN 1 2011

CAZ089>094-030500-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
859 PM PST SAT JAN 1 2011

...HEAVY RAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS.

.DAY ONE...TONIGHT

HEAVY RAIN POSSIBLE OVER THE VALLEY AND FOOTHILLS LATE TONIGHT
THROUGH SUNDAY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF MODERATE TO HEAVY RAIN ARE POSSIBLE SUNDAY AND SUNDAY
EVENING. 1 TO 1 AND 1/2 INCHES ARE POSSIBLE WITH LOCAL AMOUNTS TO
2 INCHES. THIS MAY PRODUCE AREAS OF LOWLAND FLOODING WHERE POOR
DRAINAGE EXISTS...AS WELL AS FLOODING OF STREETS AND SMALLER
CREEKS AND STREAMS. PLEASE SEE SFOFFAHNX...WMO HEADER WGUS66 KHNX
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ096-097-030500-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
859 PM PST SAT JAN 1 2011

...HEAVY SNOW...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED...HOWEVER OCCASIONAL SNOW OR
SNOW SHOWERS MAY PRODUCE SEVERAL INCHES OF ACCUMULATION AT AND
ABOVE 3000 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL INCREASE IN INTENSITY BY SUNDAY MORNING. 1 TO 3 FEET OF
SNOW IS POSSIBLE FLUCTUATING BETWEEN 2000 AND 3000 FEET BY EARLY
MONDAY. PLEASE SEE SFOWSWHNX...WMO HEADER WWUS46 KHNX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ095-030500-
KERN COUNTY MOUNTAINS-
859 PM PST SAT JAN 1 2011

...HEAVY SNOW...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED...HOWEVER OCCASIONAL SNOW OR
SNOW SHOWERS MAY PRODUCE SEVERAL INCHES OF ACCUMULATION AT AND
ABOVE 3000 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL INCREASE IN INTENSITY BY SUNDAY AFTERNOON. 6 TO 12
INCHES OF SNOW IS POSSIBLE FLUCTUATING BETWEEN 2000 AND 3000 FEET
BY EARLY MONDAY. PLEASE SEE SFOWSWHNX...WMO HEADER WWUS46 KHNX FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ098-099-030500-
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
859 PM PST SAT JAN 1 2011

...DESERT SNOW...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERTS.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS OR A FEW PERIODS OF RAIN ARE POSSIBLE SUNDAY AFTERNOON
INTO MONDAY. THE SNOW LEVEL IS STILL IN QUESTION...BUT COULD BE ON
THE DESERT FLOOR AT TIMES. ACCUMULATIONS WILL BE LIGHT...BUT THIS
IS STILL IN QUESTION AS WELL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

WP

In the hours before

Local storm report, Jan 1, 9:03 PM PST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
903 PM PST SAT JAN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     NON-TSTM WND GST 2 N GRAPEVINE           34.97N 118.93W
01/01/2011  M51 MPH          KERN               CA   MESONET

            REPORTED AT CHP STATION

&&

BPET

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 2:57 AM PSTAreal Flood WarningHNXFresno, Madera, Mariposa, Merced24 hr
Jan 2, 11:02 AM PSTWinter Weather AdvisoryHNX23 hr
Jan 2, 11:09 AM PSTHigh Wind WarningHNX5 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.